Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 118, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 12, 2014, 3:14 PM MDT for El Paso County, Pueblo County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2014, 3:14 PM MDT (21:14 UTC)
- Expired
- Jul 12, 2014, 4:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties El Paso County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 28 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:36 PM MDT | HAIL 0.88 | 14 Sw Truckton, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388
WUUS55 KPUB 122114
SVRPUB
COC041-101-122200-
/O.NEW.KPUB.SV.W.0118.140712T2114Z-140712T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT SAT JUL 12 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
SOUTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 400 PM MDT
* AT 313 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HANOVER...OR
24 MILES SOUTHEAST OF COLORADO SPRINGS...MOVING SOUTH AT 5 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HANOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM CAN PRODUCE BRIEF TORNADOES AND WIND DAMAGE.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3872 10461 3874 10428 3849 10411 3841 10453
TIME...MOT...LOC 2113Z 340DEG 6KT 3861 10446
HAIL...1.00IN
WIND...60MPH
$$
KAM2 follow-up statements
924
WWUS55 KPUB 122143
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT SAT JUL 12 2014
COC041-101-122200-
/O.CON.KPUB.SV.W.0118.000000T0000Z-140712T2200Z/
PUEBLO CO-EL PASO CO-
343 PM MDT SAT JUL 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTH CENTRAL PUEBLO AND SOUTHEASTERN EL PASO COUNTIES...
AT 342 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF HANOVER...OR 25 MILES NORTHEAST OF PUEBLO...MOVING SOUTHEAST AT 10
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HANOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3861 10452 3865 10422 3849 10411 3843 10444
TIME...MOT...LOC 2142Z 307DEG 11KT 3855 10432
HAIL...1.00IN
WIND...60MPH
$$
KAM028
WWUS55 KPUB 122150
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
350 PM MDT SAT JUL 12 2014
COC041-101-122200-
/O.EXP.KPUB.SV.W.0118.000000T0000Z-140712T2200Z/
PUEBLO CO-EL PASO CO-
350 PM MDT SAT JUL 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PUEBLO AND
SOUTHEASTERN EL PASO COUNTIES WILL EXPIRE AT 400 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3861 10452 3865 10422 3849 10411 3843 10444
TIME...MOT...LOC 2148Z 340DEG 6KT 3855 10432
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:33 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, Jul 12, 11:33 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1133 AM MDT SAT JUL 12 2014 .UPDATE... ISSUED AT 1026 AM MDT SAT JUL 12 2014 ISSUED FLASH FLOOD WATCH FOR THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR. VERY MOIST ATMOSPHERE OVER THE REGION WITH PRECIPITABLE WATERS WELL OVER AN INCH OVER THE PLAINS AND INTERSTATE 25 CORRIDOR. CONVECTION SHOULD START BY EARLY AFTERNOON OVER EL PASO AND TELLER COUNTIES AS THE COLD FRONT MOVES SOUTHWARD INTO INTO HE REGION. OF COURSE...HAVE CONCERNS FOR THE WALDO CANYON BURN SCAR...BUT OTHER AREAS COULD GET FLOOD RAINS AS WELL. AS THE FRONT MOVES SOUTHWARD...STORMS WILL DEVELOP FURTHER SOUTH ALONG THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR. HIGH RESOLUTION MODELS SUGGEST THE HEAVIER RAIN WILL PROPAGATE TO THE EAST DURING THE EVENING...BUT BUFKIT SOUNDING CONTINUE TO SHOW SOME NORTHEAST FLOW INTO THE EASTERN MOUNTAINS. HAVE CONCERNS THAT SOME HEAVIER RAIN COULD LINGER OVER THE EASTERN MOUNTAINS DURING THE EVENING. IF BATCH OF HEAVIER RAIN DEVELOPS OVER THE EASTERN PLAINS DURING THE EVENING...IT WILL BE WELCOMED RAIN FOR THE AREAS UNDER SEVERE TO EXTREME DROUGHT. GIVEN THE DROUGHT CONDITIONS AND DIFFICULTY IN PINPOINTING A SPECIFIC LOCATION FOR HEAVIER RAIN...WILL NOT ISSUE A WATCH AT THIS TIME. --PGW-- && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 441 AM MDT SAT JUL 12 2014 A SHORTWAVE TROF PASSING TO THE NORTH OF THE AREA TODAY WL SEND A FRONT INTO NE CO...WHICH IS THEN EXPECTED TO MAKE ITS WAY INTO SERN CO LATE THIS AFTERNOON AND EVENING. CURRENTLY THIS EARLY MORNING THERE ARE SOME LIGHT ECHOES OVER THE CONTDVD...SO WL HAVE SOME ISOLD POPS IN THAT AREA FOR THE EARLY MORNING HOURS. HI RES FORECAST MODELS THEN SHOW CONVECTION DEVELOPING OVR THE MTNS IN THE LATE MORNING HRS. THE PCPN THEN SPREADS OVR THE SAN LUIS VALLEY AND I-25 CORRIDOR IN THE EARLY AFTERNOON...AND THEN OVR THE SOUTHEAST PLAINS LATE IN THE AFTERNOON AND IN THE EVENING HOURS. THE WRF AND RAP SHOW EL PASO COUNTY...ESPECIALLY NRN AND WRN PORTIONS POTENTIALLY GETTING HIT WITH HEAVY RAIN IN THE LATE AFTERNOON AND EARLY EVENING HOURS WITH LOW TO MID LEVEL NORTHEAST WINDS. WITH THE FLOW ALOFT EXPECTED TO ONLY BE AROUND 5 KTS...THAT WOULD LEAD TO SLOW MOVING STORMS AND THE THREAT OF HEAVY RAIN. AREA BURN SCARS WL BE A CONCERN IF HEAVY RAIN DEVELOPS...AS WELL AS PORTIONS OF ERN EL PASO COUNTY THAT RECEIVED HEAVY RAIN LAST EVENING. IN THE EARLY EVENING HOURS AS THE FRONT MOVES SOUTH TO THE RATON MESA AREA...THE HEAVY RAIN POTENTIAL MAY SHIFT TO THAT AREA FOR THE REST OF THE EVENING. THE WRF THEN DECREASES OR END MOST OF THE PCPN AFTER 06Z. HOWEVER...THE 06Z RUN OF THE NAM12 HAS COME IN WITH HEAVY RAIN POTENTIAL THRU THE NIGHT OVR THE WET AND SANGRE DE CRISTO MTNS AND THE ADJACENT LOWER ELEVATIONS. THE NAM IS SHOWING AROUND 2.5 INCHES OF PCPN OVR THE WET MTNS IN THE PERIOD FROM 00Z-12Z SUN...WITH ABOUT 1-1.5 INCHES OVR SW PUEBLO...HUERFANO AND WRN LAS ANIMAS COUNTIES...WITH MID LEVEL EASTERLY FLOW AROUND 15 KTS. THE GFS ALSO PEGS THE SANGRES AND WET AS AN AREA THAT COULD SEE SOME HEAVIER RAIN OVERNIGHT...HOWEVER ITS AMOUNTS ARE MUCH LESS WHEN COMPARED TO THE NAM. SINCE THE HRRR AND RAP DO NOT GO OUT THROUGH THE NIGHT PERIOD YET...WILL JUST GO WITH SOME SCT POPS OVERNIGHT OVER THE SANGRES AND WETS AND NEARBY LOWER ELEVATIONS AND LET THE NEXT SHIFT EVALUATE THE HI RES MODEL DATA AS IT COMES IN FOR THE OVERNIGHT HOURS...ALONG WITH THE NEXT RUN OF THE NAM. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 441 AM MDT SAT JUL 12 2014 ...COOL AND WET WEATHER EXPECTED INTO THE MIDDLE OF WORK WEEK... SUNDAY-SUNDAY NIGHT...WEAK TO MODERATE NORTH TO NORTHWEST FLOW ALOFT PROGGED ACROSS THE REGION WITH HIGH AMPLITUDE RIDGING BUILDING BACK ACROSS THE WEST COAST AND GREAT BASIN AS AN UNSEASONABLY STRONG UPPER LOW DIGS INTO THE UPPER GREAT LAKES REGION. LATEST MODELS ARE INDICATING SHORT WAVE ENERGY TRANSLATING DOWN THE EASTERN PERIPHERY OF THE RIDGE ACROSS THE NORTHERN ROCKIES AND NORTHERN HIGH PLAINS WITH SECONDARY SURGE OF COOL AIR BUILDING INTO THE CENTRAL HIGH PLAINS AND INTO EASTERN COLORADO. MODELS ARE ALSO INDICATING THE MAIN MONSOONAL MOISTURE PLUME BEING SHUNTED SOUTH AND WEST OF THE AREA WITH SOME DRIER AIR EMBEDDED WITHIN THE DEVELOPING NORTHERLY FLOW SLOWLY WORKING INTO NORTHWESTERN COLORADO. HOWEVER....PRECIP WATER...IS PROGGED TO REMAIN HIGH ACROSS THE AREA WITH READINGS BETWEEN 0.75 INCHES AND 1.5 INCHES...GREATEST ACROSS THE EASTERN PLAINS. THERE COULD BE SOME ONGOING SHOWERS ACROSS THE AREA EARLY SUNDAY MORNING AS SECONDARY SURGE OF COOL AIR AND LOW LEVEL MOISTURE BACKS INTO EASTERN COLORADO. WITH AMPLE MOISTURE IN PLACE...ALONG WITH STRONG SOLAR HEATING AND SOME INCREASED UVV ASSOCIATED WITH PASSING SHORT WAVE...SHOULD SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE HIGHER TERRAIN LATE SUNDAY MORNING AND AFTERNOON...WITH SCATTERED STORMS SPREADING ACROSS THE ADJACENT PLAINS THROUGH THE FAR EASTERN PLAINS SUNDAY AFTERNOON AND EVENING. STORMS WILL BE GENERALLY SLOW MOVING WITH LOCALLY HEAVY RAINFALL LEADING TO POSSIBLE FLASH FLOODING CONCERNS...ESPECIALLY ACROSS AREA BURN SCARS. THERE MAY ALSO BE ENOUGH SHEAR ACROSS THE EASTERN PLAINS FOR A FEW STRONGER STORMS PRODUCING HAIL AND STRONG WIND GUSTS. MONDAY-WEDNESDAY...MODERATE NORTHWESTERLY FLOW CONTINUES ACROSS THE REGION INTO THE MIDDLE OF WORK WEEK WITH THE HIGH AMPLITUDE UPPER RIDGE PERSISTING ACROSS THE WEST COAST AND GREAT BASIN AS THE UNSEASONABLY STRONG UPPER LOW OVER THE UPPER GREAT LAKES REGION DIGS INTO THE CENTRAL CONUS. DRIER AIR EMBEDDED WITHIN THE FLOW ALOFT CONTINUES TO SLOWLY WORK INTO WESTERN COLORADO...THOUGH PRECIP WATER LOOKS TO REMAIN HIGH...ESPECIALLY ACROSS THE EASTERN MTS AND PLAINS WITH CONTINUED MOIST EASTERLY UPSLOPE FLOW IN PLACE AS COOL CANADIAN HIGH PRESSURE BUILDS THROUGH THE HIGH PLAINS STATES. AGAIN WITH THE AMPLE MOISTURE IN PLACE...GENERALLY DIURNAL SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA...WITH BEST COVERAGE OVER AND NEAR THE MTS. WITH THE MODERATE FLOW ALOFT...STORMS WILL BE MOVING...HOWEVER LOCALLY HEAVY RAINFALL TO REMAIN POSSIBLE. WITH FAIRLY CLOUDY CONDITIONS AND THE MOIST AND COOL UPSLOPE FLOW... TEMPERATURES ARE EXPECTED TO BE BELOW TO WELL BELOW SEASONAL AVERAGES THROUGH THE PERIOD. THURSDAY-FRIDAY...A SLOW WARMING AND DRYING TREND IN THE OFFING INTO THE UPCOMING WEEKEND WITH MORE WESTERLY FLOW ALOFT DEVELOPING AS UPPER RIDGE FLATTENS ACROSS THE GREAT BASIN. ENOUGH MOISTURE REMAINS TO KEEP ISOLATED TO SCATTERED POPS IN THE FORECAST...WITH BEST COVERAGE REMAINING ACROSS THE MTS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1124 AM MDT SAT JUL 12 2014 VERY MOIST AIR MASS WILL REMAIN OVER THE TAF SITES THROUGH AT LEAST SUNDAY. KCOS AND KPUB...THIS AFTERNOON...THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF KCOS AROUND 2000Z AND KPUB AROUND 2100Z. THE THREAT OF STORMS WILL CONTINUE INTO THE EVENING. GIVEN THE WIDE RANGE OF TIMES FOR CONVECTION..DECIDED NOT TO INCLUDE TEMPO GROUPS AT THIS TIME. WITH MOST LOWER LEVELS...BELIEVE THE MAIN THREATS FROM STORMS WILL BE HEAVY RAIN WHICH CAN LOCALLY REDUCE CEILINGS AND VISIBILITIES. PLENTY OF MOISTURE REMAINING TONIGHT. WITH LIGHT WINDS BEING DOWNSLOPE AT BOTH SITES...DECIDED TO HAVE VFR CEILINGS OVERNIGHT INSTEAD OF MVFR. KALS...MOIST AIRMASS WILL REMAIN OVER THE REGION. ANTICIPATE AFTERNOON AND EARLY EVENING THUNDERSTORMS AROUND THE SAN LUIS VALLEY. COVERAGE WILL NOT BE HIGH ENOUGH TO HAVE TEMPO GROUP FOR THUNDERSTORMS. MAIN THREATS WILL BE LOCALLY HEAVY DOWNPOURS AS WELL AS GUSTY WINDS. CONVECTION WILL END MY MID EVENING WITH VFR OVERNIGHT. --PGW-- && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ072>088. && UPDATE...PGW SHORT TERM...28 LONG TERM...MW AVIATION...PGW
Hazardous weather outlook, Jul 12, 11:48 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1148 AM MDT SAT JUL 12 2014 COZ058>089-093>099-131315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1148 AM MDT SAT JUL 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS...THEN SPREAD EASTWARD TO THE INTERSTATE 25 CORRIDOR BY MID AFTERNOON. IN THE LATE AFTERNOON OR EARLY EVENING...THE STORMS WILL SPREAD TO THE SOUTHEAST PLAINS. THE MAIN THUNDERSTORM THREAT WILL HEAVY RAIN...ESPECIALLY OVER THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR. THE BURN SCARS ARE PARTICULARLY VULNERABLE TO FLASH FLOODING. THE RAINFALL COULD BE SUFFICIENTLY HEAVY THAT FLASH FLOODING AWAY FROM THE BURN SCARS IS ALSO A CONCERN. IN ADDITION TO THE HEAVY RAIN... CLOUD TO GROUND LIGHTNING IS ALSO A THREAT FROM ANY STORMS. A STORM OR TWO MAY BE BRIEFLY STRONG ENOUGH TO PRODUCE 1 INCH HAIL OF 60 MPH WIND GUSTS. THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINS TO LINGER ACROSS THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR WELL INTO SATURDAY EVENING DUE TO PERSISTENT LOW LEVEL EASTERLY FLOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA SUNDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. WITH AMPLE AVAILABLE MOISTURE AND EXPECTED SLOW MOVEMENT OF STORMS...ESPECIALLY ON SUNDAY...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. OTHER THREATS FROM STORMS THAT DEVELOP INCLUDE LIGHTNING...HAIL AND STRONG GUSTY WINDS. A SLOW WARMING AND DRYING TREND IS EXPECTED FOR THURSDAY AND FRIDAY...WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE...ESPECIALLY OVER AND NEAR THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. 06/06
In the hours before
Special weather statement, Jul 12, 2:20 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT SAT JUL 12 2014 COZ076>078-122045- WET MOUNTAIN VALLEY BELOW 8500 FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- 220 PM MDT SAT JUL 12 2014 ...SPECIAL WEATHER STATEMENT... AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TEXAS CREEK...OR 50 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER TEXAS CREEK ALONG HIGHWAY 50...AND OVER THE MAINLY RURAL AREAS OF NORTH CENTRAL CUSTER AND SOUTH CENTRAL FREMONT COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3844 10570 3850 10556 3832 10536 3823 10557 TIME...MOT...LOC 2019Z 326DEG 13KT 3837 10556 MOORE
Local storm report, Jul 12, 2:28 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN 4 SE AIR FORCE ACADEMY 38.94N 104.80W
07/12/2014 M2.91 INCH EL PASO CO MESONET
MESONET REPORT FOR N. ACADEMY NR BRIARGATE BLVD. FELL
IN THE PAST HOUR.
&&
MNSpecial weather statement, Jul 12, 2:35 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 235 PM MDT SAT JUL 12 2014 COZ089-093-095-097-122100- CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO- LA JUNTA VICINITY/OTERO COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 235 PM MDT SAT JUL 12 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROWLEY...WESTERN KIOWA...NORTHEASTERN OTERO AND NORTHWESTERN BENT COUNTIES UNTIL 300 PM MDT... AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF SUGAR CITY...OR 19 MILES NORTH OF LA JUNTA...MOVING WEST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SUGAR CITY AROUND 300 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3833 10343 3823 10339 3806 10363 3832 10375 TIME...MOT...LOC 2035Z 070DEG 9KT 3825 10349 MOORE
Local storm report, Jul 12, 2:37 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HEAVY RAIN 6 SSW BLACK FOREST 38.94N 104.74W
07/12/2014 M1.01 INCH EL PASO CO MESONET
MESONET REPORT FROM COTTONWOOD CREEK AT WOODMAN RD.
FELL IN PAST HOUR.
&&
MNSpecial weather statement, Jul 12, 2:53 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 253 PM MDT SAT JUL 12 2014 COZ076>078-122130- WET MOUNTAIN VALLEY BELOW 8500 FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- 253 PM MDT SAT JUL 12 2014 ...SPECIAL WEATHER STATEMENT... AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TEXAS CREEK...OR 50 MILES WEST OF PUEBLO... MOVING NORTHWEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... TEXAS CREEK AROUND 320 PM MDT. COTOPAXI AROUND 330 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HILLSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3838 10540 3823 10554 3833 10577 3852 10557 TIME...MOT...LOC 2053Z 128DEG 7KT 3836 10555 MOORE
Local storm report, Jul 12, 2:55 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT JUL 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO 14 SSE SCHRIEVER AFB 38.61N 104.41W
07/12/2014 EL PASO CO TRAINED SPOTTER
HANOVER AND MILNER ROAD
&&
KAMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:21 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 13 hr |
| Jul 12, 12:29 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 12, 12:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 12, 1:08 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 12, 1:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jul 12, 1:37 PM MDT | Flash Flood Warning | PUB | El Paso | 113 min |
| Jul 12, 1:48 PM MDT | Special Weather Statement | PUB | Huerfano | 27 min |
| Jul 12, 1:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 12, 2:16 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
| Jul 12, 2:20 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jul 12, 2:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 12, 2:35 PM MDT | Special Weather Statement | PUB | Crowley | 25 min |
| Jul 12, 2:50 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 115 min |
| Jul 12, 2:50 PM MDT | Tornado Warning | PUB | El Paso, Pueblo | 25 min |
| Jul 12, 2:53 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Jul 12, 3:08 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Jul 12, 3:35 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jul 12, 3:50 PM MDT | Areal Flood Advisory | PUB | Fremont | 3 hr |
| Jul 12, 3:50 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 12, 4:05 PM MDT | Special Weather Statement | PUB | Fremont | 25 min |
| Jul 12, 4:08 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
| Jul 12, 4:14 PM MDT | Areal Flood Advisory | PUB | Huerfano | 3 hr |
| Jul 12, 4:20 PM MDT | Flash Flood Warning | PUB | Fremont | 115 min |
| Jul 12, 4:41 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 49 min |
| Jul 12, 4:56 PM MDT | Areal Flood Advisory | PUB | Teller | 3 hr |
| Jul 12, 5:04 PM MDT | Special Weather Statement | PUB | Huerfano | 41 min |
| Jul 12, 5:05 PM MDT | Areal Flood Advisory | PUB | El Paso, Pueblo | 3 hr |
| Jul 12, 5:07 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Pueblo | 113 min |
| Jul 12, 5:18 PM MDT | Areal Flood Advisory | PUB | Custer, Huerfano, Pueblo | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.